Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 21, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 9, 2001, 7:25 PM EDT for Lebanon County, Schuylkill County, Pennsylvania. It was in force for 80 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2001, 7:25 PM EDT (23:25 UTC)
- Expired
- Apr 9, 2001, 8:45 PM EDT
- In force
- 80 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Lebanon County, PA, Schuylkill County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 7:30 PM EDT | Thunderstorm Wind 50 E | Lebanon, PA | Trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 9, 7:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 092326 SVRCTP PAC075-107-100045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 725 PM EDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEBANON COUNTY IN PENNSYLVANIA SCHUYLKILL COUNTY IN PENNSYLVANIA * UNTIL 845 PM EDT. * AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER REINERTON-ORWIN-MUIR...OR 13 MILES SOUTH OF SHAMOKIN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PINE GROVE AND AVON HEIGHTS AT 730 PM. TREMONT AT 735 PM. ASHLAND AT 740 PM. MINERSVILLE AND GIRARDVILLE AT 750 PM. CRESSONA AND POTTSVILLE AT 755 PM. PALO ALTO AND PORT CARBON AT 800 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS5 OF AN INCH OR LARGER. $$ GRUMM LAT...LON 4070 7661 4047 7660 4028 7636 4088 7608
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 1:30 PM EDT, 5 hours 55 minutes earlier.
Area forecast discussion, Apr 9, 1:30 PM EDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 130 PM EDT MON APR 9 2001 ...WORK ZONES BY 330 PM... ...ZONES BY 350 PM... ...CHANGES... WILL KEEP FCST CLOSE TO WHAT WE HAVE NOW. FOR MONDAY...WILL PUT CHC SHOWERS IN. ...DISC... ...SHORT TERM... FRONT TO LINGER NEARBY INTO TUE. SW PART OF CWA OF CONCERN...AS FFG ABOUT .5/HR...AND THIS THIS AREA HAS HAD SOME HEAVY STORMS LAST 2 MORNINGS...AND OUTLOOKED FOR HEAVY RAIN. PIT 12Z SOUNDING QUITE UNSTABLE GIVEN TIME OF DAY. WILL HOLD OFF ON WATCH NOW...AS BANDS MORE N/S THAN E/W...AND IT WILL RAIN FOR DAYS...BUT WILL KEEP AN EYE ON IT. ANYWAY...WORSE ACTIVITY LIKELY INTO EARLY EVENING S PA...THEN JUST A CHC OF A SHOWER/STORM OVERNIGHT AND MOST OF TUE. MORE WIDESPREAD ACTIVITY POSSIBLE LATE TUE/EARLY WED AM...MAINLY SW PART OF CWA. MUCH OF WED MAY NOT BE BAD...AS TWO WARM FRONTS SET UP...ONE WELL TO THE SOUTH...AND ANOTHER TO THE N...AND UPPER LEVEL RIDGING TAKES HOLD. ...LONG TERM... WED STILL LOOKS TO BE THE BEST CHC FOR DRY WX THIS WEEK...IN THIS ABNORMALLY WET/MILD PATTERN. DOUBLE WARM FRONT LIKELY ON WED...AS MENTIONED ABOVE. INTENSE STORM PULLS TO THE NE...AND MORE ACTION INTO THE WEEKEND...AT LEAST SHOWERS. SPS FOR CONVECTIVE OUTLOOK WESTERN HALF OF CWA. .CTP...SEVERE WATCH UNTIL 5 PM...WESTERN PART OF CWA. MARTIN
In the hours before
Special weather statement, Apr 9, 2:09 PM EDT, 5 hours 16 minutes before
PAZ006-011-012-018-019-026>028-035>037-041-042-045-046-049>053- 056>059-063>066-100030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 209 PM EDT MON APR 9 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM FOR A LARGE PORTION OF CENTRAL PENNSYLVANIA... THE SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES... POTTER...TIOGA...CAMERON...CLINTON...LYCOMING... SULLIVAN...CENTRE...UNION...SNYDER...NORTHUMBERLAND...MONTOUR... COLUMBIA...SCHUYLKILL...PERRY...DAUPHIN...LEBANON...HUNTINGDON... MIFFLIN...JUNIATA...FULTON...FRANKLIN...ADAMS...YORK...AND LANCASTER. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON AND EARLY THIS EVENING. THE STORMS WILL BE NEAR A WILLIAMSPORT...TO STATE COLLEGE TO ALTOONA LINE BY 4 PM...AND NEAR HARRISBURG AND YORK BY 6 PM. STRONG...GUSTY WINDS AND HAIL WILL ACCOMPANY THE STRONGER STORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. MSE
Special weather statement, Apr 9, 5:08 PM EDT, 2 hours 17 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-100200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 508 PM EDT MON APR 9 2001 ...SEVERE THUNDERSTORM WATCH CONTINUES FOR MOST OF CENTRAL PENNSYLVANIA THIS EVENING... THE SEVERE THUNDERSTORM WATCH IS VALID UNTIL 8 PM FOR THE FOLLOWING COUNTIES. ADAMS...CAMERON...CENTRE...CLINTON...COLUMBIA...CUMBERLAND...DAUPHIN ...FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...LEBANON... LYCOMING...MIFFLIN...MONTOUR...NORTHUMBERLAND...PERRY...POTTER... SCHUYLKILL...SNYDER...SULLIVAN...TIOGA...UNION AND YORK. THE SEVERE THUNDERSTORM WATCH IS VALID UNTIL 10 PM FOR THE FOLLOWING COUNTIES. BEDFORD...BLAIR...CAMBRIA...CLEARFIELD...ELK AND SOMERSET. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS CENTRAL PENNSYLVANIA THIS EVENING. STRONG...GUSTY WINDS AND HAIL WILL ACCOMPANY THE STRONGER STORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 1:09 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 51 min |
| Apr 9, 2:06 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 54 min |
| Apr 9, 4:18 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 57 min |
| Apr 9, 4:32 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 73 min |
| Apr 9, 5:05 PM EDT | Tornado Warning | CTP | Cambria | 25 min |
| Apr 9, 5:11 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 79 min |
| Apr 9, 5:32 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 73 min |
| Apr 9, 5:39 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 66 min |
| Apr 9, 5:44 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 61 min |
| Apr 9, 5:47 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 58 min |
| Apr 9, 5:54 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 36 min |
| Apr 9, 5:56 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin | 79 min |
| Apr 9, 6:26 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 49 min |
| Apr 9, 6:27 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 63 min |
| Apr 9, 6:30 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 45 min |
| Apr 9, 6:47 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin | 73 min |
| Apr 9, 6:47 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Fulton | 73 min |
| Apr 9, 7:06 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Northumberland | 69 min |
| Apr 9, 7:08 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 97 min |
| Apr 9, 7:28 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 62 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.